Neonatology Expert Forum
desperate
About This Forum:

Questions in the Neonatology Forum are being answered by medical professionals and experts.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

desperate

I am 13 weeks pregnant and I have been taking Norco 10/325 mg. for 2 1/2 years. I am horrified for the health of the baby...I take them for a back injury and back cyst that sits on my L5-S1 disc causing sciatica and severe low back pain.  I take anywhere from 2-8 a day at least...and more if im hurting..i work 2 jobs approximately 68-72 hours a week...I just dont know what to do.  The OB told me to taper off and QUIT...I have tried I get to day 1 and I feel horrible....everything I read tells me that the withdrawl (withdrawal) will cause me to lose the baby..and that scares me more than anything. I have seen him twice and had two ultrasounds. What is going to happen? how can i get off of them for me and they baby? I am soooo scared. The w/d symptoms are so bad its unreal...any advice. What will happen if I stay on them? I know if Im on them when i deliver the baby will be addicted and go through w/d. Does this cause birth defects...please anyone with advice on what to do, how to taper off? or if i am on them can this seriously harm the baby...as my doctor doesnt sound concerned but i am...please help???im desperate for advice. If i go off of them...is there any way to help or avoid w/d and worse pain? i know now Im addicted and this is really scary for me. i had a ten pound baby 8 years ago and would just lose it if i did something to this baby.
Related Discussions
527625_tn?1229492858
The incidence of birth defects due to the medications you are on is relatively low.  As you have discussed, the higher risk is for the baby to have withdrawal symptoms after birth.

You can ask your Obstetrician to either work with you to tailor your medication regimen, or give you a referral to a Pain/Sedation specialist.  Although you may not be able to completely taper off pain medication, you may be able to reduce the risk or severity of withdrawal in your baby.
2 Comments
Blank
968643_tn?1272317725
I also was on pain meds when I was pregnant with my now 4 m onth old HEALTHY daughter! I was taking lorcet, soma and xanax... I immediatly started weaning off of the meds with my doctors help. He prescribed me tylenol 3 which helped but not like my normal meds. I have a ruptured disc in my L5 and S1.. Withdrawl (withdrawal) can be viscious and it can be bad for the baby so you will have to be tapered off and hopefully your ob will give you something you can take for the pain... I was a WRECk too when I was pregnant but I assure you it will all be fine. Talk to them and get put on something not harmful to the baby so you can wean off your meds. Good luck and feel free to write me if you need anything as I know how this can be!!

Steph
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank